Alert archive / Colorado / Winter Storm Warnings in 2013

Winter Storm Warning 3, NWS Goodland, KS

April 8, 2013Yuma County, Colorado

NWS Goodland, KS issued this winter storm warning at Apr 8, 2013, 3:29 PM MDT for Yuma County, Colorado. It took effect at Apr 8, 2013, 8:01 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2013, 3:29 PM MDT (21:29 UTC)
In effect from
Apr 8, 2013, 8:01 PM MDT
Expired
Apr 9, 2013, 4:25 AM MDT
In force
8 hr
Issued by
NWS Goodland, KS

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2481 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS43 KGLD 082129
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM MDT MON APR 8 2013

COZ090-090500-
/O.UPG.KGLD.WS.A.0004.130409T0800Z-130410T0000Z/
/O.NEW.KGLD.WS.W.0003.130409T0600Z-130410T1200Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
329 PM MDT MON APR 8 2013

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 AM MDT WEDNESDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES WITH
  AMOUNTS UP TO 7 INCHES OVER THE NORTHWEST PORTION OF YUMA
  COUNTY. SOME LIGHT FREEZING DRIZZLE WILL BE POSSIBLE AT TIMES
  CREATING A LIGHT GLAZE ON ROADS TUESDAY MORNING.

* TIMING...RAIN WILL CHANGE OVER TO SNOW LATE TONIGHT AND CONTINUE
  THROUGH TUESDAY NIGHT. SNOW SHOULD GRADUALLY DECREASE BY WEDNESDAY
  MORNING.

* LOCATIONS...THE COMMUNITIES OF YUMA...CLARKVILLE AND ECKLEY 
  HAVE THE GREATEST CHANCE FOR SIGNIFICANT SNOW ACCUMULATIONS. 

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND FALLING SNOW MAY 
  CREATE NEAR WHITE OUT CONDITIONS TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ001-NEZ079-090500-
/O.NEW.KGLD.WW.Y.0004.130409T0600Z-130410T1200Z/
CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...ST. FRANCIS...BENKELMAN
329 PM MDT MON APR 8 2013 /429 PM CDT MON APR 8 2013/

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 AM MDT /7 AM CDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ WEDNESDAY.

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 3 INCHES. SOME LIGHT
  FREEZING DRIZZLE WILL BE POSSIBLE AT TIMES CREATING A LIGHT
  GLAZE ON ROADS.

* TIMING...RAIN WILL CHANGE OVER TO SNOW LATE TONIGHT AND CONTINUE
  THROUGH TUESDAY NIGHT. SNOW SHOULD GRADUALLY DECREASE BY WEDNESDAY
  MORNING.

* LOCATIONS...BENKELMAN NEBRASKA AND SAINT FRANCIS KANSAS.

* IMPACTS...THE STRONG WINDS AND SNOW WILL PRODUCE REDUCED
  VISIBILITIES IN BLOWING SNOW TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
2 follow-up statements
425 
WWUS43 KGLD 090201
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT MON APR 8 2013

A STRONG COLD FRONT MOVING INTO THE AREA EARLY THIS EVENING WILL
HAVE GUSTY NORTHWEST WINDS BEHIND IT. WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE. AS THE NIGHT PROGRESSES THE RAIN BEHIND THE FRONT
WILL CHANGE OVER TO SNOW...WITH SOME FREEZING DRIZZLE POSSIBLE.

COZ090-091015-
/O.EXT.KGLD.WS.W.0003.130409T0201Z-130410T1200Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
801 PM MDT MON APR 8 2013

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

* SNOW ACCUMULATIONS...2 TO 6 INCHES.

* TIMING...RAIN WILL CHANGE OVER TO SNOW LATE TONIGHT AND 
  CONTINUE THROUGH TUESDAY NIGHT. SNOW SHOULD GRADUALLY DECREASE 
  BY WEDNESDAY MORNING. 

* LOCATIONS...THE COMMUNITIES OF YUMA...CLARKVILLE AND ECKLEY 
  HAVE THE GREATEST CHANCE FOR SIGNIFICANT SNOW ACCUMULATIONS. 

* WINDS...WINDS WILL INCREASE EARLY THIS EVENING BECOMING NORTH AT
  20 TO 30 MPH WITH GUSTS UP TO 50 MPH BEHIND THE FRONT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND FALLING SNOW MAY 
  CREATE NEAR WHITE OUT CONDITIONS TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ001-NEZ079-091015-
/O.EXT.KGLD.WW.Y.0004.130409T0201Z-130410T1200Z/
CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...ST. FRANCIS...BENKELMAN
801 PM MDT MON APR 8 2013 /901 PM CDT MON APR 8 2013/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT /7 AM
CDT/ WEDNESDAY...

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 3 INCHES...ALONG WITH
  SOME LIGHT FREEZING DRIZZLE CREATING A LIGHT GLAZE ON THE ROADS.

* TIMING...RAIN WILL CHANGE OVER TO SNOW LATE TONIGHT AND 
  CONTINUE THROUGH TUESDAY NIGHT. SNOW SHOULD GRADUALLY DECREASE 
  BY WEDNESDAY MORNING. 

* LOCATIONS...BENKELMAN NEBRASKA AND SAINT FRANCIS KANSAS.

* IMPACTS...WINDS WILL QUICKLY INCREASE BEHIND THE COLD FRONT THIS
  EVENING...WITH GUSTS UP TO 50 MPH. TUESDAY THE STRONG WINDS AND
  SNOW WILL PRODUCE REDUCED VISIBILITIES IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

JTL
046 
WWUS43 KGLD 091025
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
425 AM MDT TUE APR 9 2013

A COMPLEX AND SLOW MOVING STORM SYSTEM WILL SPREAD A VARIETY OF
WEATHER ACROSS THE REGION. AREAS OF FREEZING DRIZZLE WILL CHANGE TO
LIGHT SNOW BY LATE THIS AFTERNOON. THIS LIGHT SNOW WILL END DURING THE
NIGHT. GUSTY NORTHERLY WINDS WILL CAUSE AREAS OF BLOWING SNOW FROM
THIS AFTERNOON THROUGH TONIGHT.

COZ090-091900-
/O.CAN.KGLD.WS.W.0003.000000T0000Z-130410T1200Z/
/O.EXA.KGLD.WW.Y.0004.000000T0000Z-130410T1200Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
425 AM MDT TUE APR 9 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER 
ADVISORY FOR FREEZING DRIZZLE...SNOW AND BLOWING SNOW...WHICH IS IN 
EFFECT UNTIL 6 AM MDT WEDNESDAY. THE WINTER STORM WARNING HAS BEEN 
CANCELLED.

* ACCUMULATIONS...SNOW ACCUMULATION OF AROUND 2 INCHES...ALONG
  WITH SOME LIGHT FREEZING DRIZZLE CREATING A LIGHT GLAZE ON THE
  ROADS.

* TIMING...AREAS OF FREEZING DRIZZLE IN THE MORNING WILL CHANGE
  OVER TO LIGHT SNOW FROM LATE THIS MORNING INTO EARLY THIS
  AFTERNOON. THIS LIGHT SNOW WILL END TONIGHT.

* IMPACTS...NORTH OF WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
  WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

COZ091-092-KSZ002-003-013-014-027-028-041-042-NEZ080-081-091900-
/O.EXA.KGLD.WW.Y.0004.000000T0000Z-130410T1200Z/
KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-
LOGAN-GREELEY-WICHITA-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD...
OBERLIN...GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...
LEOTI...TRENTON...MCCOOK
425 AM MDT TUE APR 9 2013 /525 AM CDT TUE APR 9 2013/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT /7 AM CDT/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER
ADVISORY FOR FREEZING DRIZZLE...SNOW AND BLOWING SNOW...WHICH IS
IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ WEDNESDAY.

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 2 INCHES...ALONG WITH
  SOME LIGHT FREEZING DRIZZLE CREATING A LIGHT GLAZE ON THE ROADS.

* TIMING...AREAS OF FREEZING DRIZZLE IN THE MORNING WILL CHANGE
  OVER TO LIGHT SNOW THIS AFTERNOON. THIS LIGHT SNOW WILL END
  TONIGHT.

* IMPACTS...NORTH OF WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
  WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

KSZ001-NEZ079-091900-
/O.CON.KGLD.WW.Y.0004.000000T0000Z-130410T1200Z/
CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...ST. FRANCIS...BENKELMAN
425 AM MDT TUE APR 9 2013 /525 AM CDT TUE APR 9 2013/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM
CDT/ WEDNESDAY...

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 2 INCHES...ALONG WITH
  SOME LIGHT FREEZING DRIZZLE CREATING A LIGHT GLAZE ON THE ROADS.

* TIMING...AREAS OF FREEZING DRIZZLE IN THE MORNING WILL CHANGE
  OVER TO LIGHT SNOW THIS AFTERNOON. THIS LIGHT SNOW WILL END
  TONIGHT.

* IMPACTS...NORTH OF WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
  WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

BULLER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Apr 8, 3:00 PM MDT, 29 minutes earlier.

Area forecast discussion, Apr 8, 3:00 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
300 PM MDT MON APR 8 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 257 PM MDT MON APR 8 2013

AN UPPER LOW WILL MOVE INTO SOUTHEAST UTAH TONIGHT AND THE 4-CORNERS
REGION TUESDAY. BY TUESDAY NIGHT THE UPPER LOW WILL BE OVER THE
SOUTHEAST CORNER OF WYOMING AND INTO THE NEBRASKA PANHANDLE
WEDNESDAY. THE LOW WILL MOVE INTO NORTHWEST KANSAS WEDNESDAY NIGHT
AND INTO THE MISSOURI RIVER VALLEY THURSDAY. SURFACE LOW PRESSURE
WILL BE OVER SOUTHEAST COLORADO TONIGHT WITH A COLD FRONT ENTERING
NORTHEAST COLORADO. THIS FRONT WILL MOVE INTO NORTHWEST KANSAS EARLY
TUESDAY MORNING. BY AFTERNOON, THE FRONT WILL MOVE INTO CENTRAL
KANSAS. HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS TUESDAY
NIGHT AND CONTINUE OVER THE REGION THROUGH THURSDAY.

FOR THIS EVENING EXPECT SEVERE THUNDERSTORMS THIS EVENING ACROSS THE
AREA. CURRENT RADAR DETECTING STORMS OVER EASTERN COLORADO. STORMS
WILL MOVE NORTHEAST PRODUCING LARGE HAIL AND DAMAGING WIND.
SHORTWAVE SHOULD MOVE THROUGH QUICKLY AND CONVECTIVE INHIBITION SETS
IN BY 03Z WITH SEVERE THREAT ENDING. SHOWERS WILL CONTINUE
ESPECIALLY OVER THE NORTHWEST ZONES. A COLD FRONT WILL MOVE INTO THE
NORTHWEST AROUND MIDNIGHT WITH PRECIPITATION CHANGING OVER TO SNOW
RATHER QUICKLY. FORECAST SOUNDINGS ARE INDICATING THAT MID AND UPPER
LEVELS WILL BE DRY FROM LATE TONIGHT THROUGH ABOUT NOON TUESDAY.
THIS WILL BE FAVORABLE FOR LIGHT FREEZING DRIZZLE. IN FACT, THERE
MAY BE MORE LIGHT FREEZING DRIZZLE THAN ANYTHING ELSE UNTIL TUESDAY
AFTERNOON WHEN THE SOUNDING SATURATES WITH ICE.  SNOW WILL MOVE
THROUGH THE FA IN EARNEST TUESDAY AFTERNOON. SNOW CHANCES WILL
DECREASE SOME FROM SOUTH TO NORTH TUESDAY EVENING AS THE UPPER LOW
SHIFTS INTO SOUTHEAST WYOMING. SNOW WILL CONTINUE TO TAPER OFF AND
FINALLY END DURING THE DAY WEDNESDAY. TOTAL SNOWFALL FOR THE EVENT
WILL RANGE FROM 4-7 INCHES IN THE NORTHWEST CORNER OF YUMA COUNTY
COLORADO WITH 1-3 INCHES WEST OF A LINE FROM TRENTON NEBRASKA TO
CHEYENNE WELLS COLORADO. AMOUNTS EAST OF THAT LINE WILL RANGE UP TO
AN INCH. BECAUSE OF THE HIGH AMOUNTS IN YUMA COUNTY AND STRONG WIND
WILL ISSUE A WINTER STORM WARNING FOR THAT COUNTY. AMOUNTS UP TO 3
INCHES AND WIND WILL FAVOR A WINTER WEATHER ADVISORY OVER DUNDY
COUNTY NEBRASKA AND CHEYENNE COUNTY KANSAS. STRONG WIND WITH THE
FRONT WILL NECESSITATE A WIND ADVISORY FOR ALL OTHER ZONES FOR
TUESDAY. SEE DETAILS BELOW.

WEDNESDAY NIGHT AND THURSDAY SHOULD BE DRY. THE GFS/NAM BOTH
INDICATED SOME LIGHT QPF FOR THE WEDNESDAY NIGHT PERIOD BUT LEFT
THAT OUT FOR NOW SINCE THE MAIN SYSTEM SHOULD BE EAST OF THE FA.
SUBSIDENCE WILL BE IN PLACE THURSDAY.

MAX TEMPERATURES WILL RANGE FROM THE UPPER 20S TO MID 40S TUESDAY.
HIGH TEMPERATURES THURSDAY WILL BE IN THE LOWER 30S MODERATING TO
THE MID 40S THURSDAY. LOW TEMPERATURES WILL RANGE FROM THE TEENS TO
THE LOWER 20S.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 257 PM MDT MON APR 8 2013

NORTHWEST FLOW WILL BRING SOME WEAK DISTURBANCES THROUGH DURING THIS
PART OF THE FORECAST. THE FIRST WAVE COMES THROUGH FRIDAY NIGHT AND
THE SECOND SUNDAY NIGHT/MONDAY. MOISTURE IS MARGINAL AND DYNAMICS
ARE WEAK FOR FRIDAY NIGHT.  THE SYSTEM THAT COMES THROUGH SUNDAY
NIGHT/MONDAY LOOKS MORE FAVORABLE BUT SINCE IT IS SEVERAL DAYS OUT
WILL HOLD TO SLIGHT CHANCE POPS. SLIGHT CHANCE POPS SHOULD WORK FOR
THE FRIDAY NIGHT SYSTEM AS WELL.

MIN TEMPERATURES THURSDAY NIGHT WILL BE IN THE MID 20S. A WARMING
TREND WILL MODERATE LOWS FROM THE LOWER 30S FRIDAY NIGHT TO THE
UPPER 30S MONDAY NIGHT. HIGH TEMPERATURES FRIDAY WILL BE IN THE
LOWER 50S WARMING TO THE 60S SATURDAY AND CONTINUING IN THE 60S
THROUGH MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1123 AM MDT MON APR 8 2013

VFR CONDITIONS THROUGH THE EARLY AFTERNOON AT MCK AND GLD DEGRADING
TO IFR OR EVEN LIFR BY TOMORROW MORNING. THIS AFTERNOON EXPECT
SCATTERED THUNDERSTORMS WHICH WILL RAPIDLY BECOME SEVERE. ANY STORMS
THAT IMPACT THE TERMINAL WILL LOWER VIS FOR A SHORT TIME AND
PROBABLY INCLUDE HAIL. BEHIND THE STORMS A STRONG COLD FRONT WILL
APPROACH BRINGING WITH IT RAIN AND BREEZY WIND. WINDS WILL INCREASE
AND RAIN WILL CHANGE OVER TO SNOW. NORTH WINDS OF 30KTS GUSTING UP
TO 40KTS ARE EXPECTED AS WELL AS MVFR TO IFR CEILINGS. THERE IS A
CONCERN FOR FREEZING DRIZZLE EARLY TOMORROW...MAINLY BETWEEN 10Z AND
16Z...BUT AT THIS POINT DO NOT FEEL CONFIDENT TO INCLUDE IN THE TAF.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM 1 AM TUESDAY TO 7 AM CDT WEDNESDAY
     FOR KSZ001.

     WIND ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 7 PM MDT
     /8 PM CDT/ TUESDAY FOR KSZ002>004-013>016-027>029-041-042.

CO...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 PM MDT TUESDAY FOR
     COZ091-092.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT WEDNESDAY
     FOR COZ090.

NE...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT
     WEDNESDAY FOR NEZ079.

     WIND ADVISORY FROM 1 AM TO 8 PM CDT TUESDAY FOR NEZ080-081.

&&

SHORT TERM...FS/JTL
LONG TERM...FS
AVIATION...JJM
Hazardous weather outlook, Apr 8, 3:05 PM MDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
305 PM MDT MON APR 8 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
305 PM MDT MON APR 8 2013 /405 PM CDT MON APR 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL ARE LIKELY
THIS AFTERNOON THROUGH EARLY THIS EVENING. A FEW OF THESE STORMS
MAY PRODUCE TORNADOES MAINLY SOUTH OF HIGHWAY 24 IN NORTHWEST
KANSAS DURING THE LATE AFTERNOON THROUGH EARLY EVENING. SEVERE
OUTFLOW WINDS WILL BE A POSSIBILITY WITH ANY STORMS THAT DEVELOP.

MUCH COLDER AIR WILL MOVE INTO THE AREA LATE TONIGHT BEHIND A COLD
FRONT CAUSING RAIN TO CHANGE TO SNOW.  IN ADDITION THERE WILL BE
PATCHY FREEZING DRIZZLE LATE TONIGHT FOR LOCATIONS WEST OF HIGHWAY
27.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY PATCHY FREEZING DRIZZLE WILL CONTINUE DURING THE MORNING FOR
LOCATIONS WEST OF A LEOTI TO OBERLIN AND MCCOOK LINE. DURING THE
AFTERNOON THE PRECIPITATION WILL CHANGE TO ALL SNOW...WITH ANY
LINGERING ACTIVITY TAPERING OFF FROM THE WEST TO THE EAST WEDNESDAY
MORNING.

TUESDAY NORTHERLY WINDS WILL GUST AROUND 40 MPH...WHICH WILL CREATE
AREAS OF BLOWING SNOW DURING THE AFTERNOON AND MAY REDUCE
VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY
EVENING. PLEASE DIRECT ANY STORM REPORTS TO THE WEATHER OFFICE IN GOODLAND.

JTL

In the hours before

Local storm report, Apr 8, 3:22 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 N WILD HORSE          38.91N 103.00W
04/08/2013  E0.50 INCH       CHEYENNE           CO   CO-OP OBSERVER

            PEA TO JUST UNDER DIME SIZE HAIL REPORTED. BRIEF DURATION

&&

JMARTIN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:29 PM MDTWinter Weather AdvisoryGLDCheyenne, Kit Carson, Yuma36 hr
Apr 8, 3:37 PM MDTWind AdvisoryGLDCheyenne, Kit Carson27 hr
Apr 8, 3:54 PM MDTSevere Thunderstorm WarningGLDKit Carson66 min
Apr 8, 4:40 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma65 min
Apr 8, 5:22 PM MDTSevere Thunderstorm WarningGLDYuma53 min

Nearby

Winter Storm Warnings in Colorado, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.